Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Emerg Med. 1986 Jul;4(4):369-71.

Diphenhydramine-induced toxic psychosis.

Abstract

A 24-year-old man presented to the emergency department with acute anticholinergic symptoms, hallucinations, and bizarre behavior following a large ingestion of diphenhydramine (Benadryl). Because of the large number of nonprescription preparations containing this antihistamine, similar ingestions are becoming increasingly frequent. Minor anticholinergic side effects associated with diphenhydramine are general medical knowledge. The effects of overdosage are less well known. The clinical presentation of toxic psychosis, its differential diagnosis, and its subsequent treatment are discussed.

PMID:
3718632
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center